← Return to my anxiety

Discussion
happyat76 (@happyat76)

my anxiety

Depression & Anxiety | Last Active: Jan 26, 2020 | Replies (54)

Comment receiving replies
@hopeful33250

Hello @happyat76

I was thinking more about your excessive anxiety and was wondering how long ago this started? Also wondering for how long you have been taking the 60 mg of Prozac? Has the dose recently been increased? What time of the day do you take the Prozac? Sometimes Prozac can include symptoms similar to yours – however it is very important to NOT go off it (or any anti-depressant medication) or reduce the dosage without instructions from your doctor.

Teresa

Jump to this post


Replies to "Hello @happyat76 I was thinking more about your excessive anxiety and was wondering how long ago..."

Hi again Teresa,
Thanks so much for your interest in me. I have been taking 60 mg. of Prozac for one year this time around. I take it around 10 a.m. every morning. Like I said in my previous message, I started to get myself off the Prozac without the Dr's. okay. Am I experiencing these more frequent anxiety attacks because I am taking less Prozac? I want so much to not have to take any meds for my anxiety, but perhaps he is correct in telling me to get back on the 60 mg. daily. He was very upset with me when I saw him on Wednesday. He said "why would you ever do such a thing without my knowledge?" "Would you stop taking your high blood pressure meds without the Dr. telling you too?" Of course I said "no." Well then "what are you going to do now?" I said I would go back up to 60 mg. eventually. I am very anxious waiting for your reply. Thanks again. Loretta
p.s. what do Clonazepam and Remeron really do for me, except get me to sleep well?

Hello @happyat76

Thank you for posting an update to your anxiety and medication withdrawal. I am not a medical or mental health professional so you should probably stay with your psychiatrist's advice. I did not realize that you were trying to go off of 3 different meds all at the same time.

Here is a website that explains the reason for Remeron, https://www.webmd.com/drugs/2/drug-13707/remeron-oral/details, since it says that it is usually taken at bedtime it must be good for sleeping problems.

Have you talked with your pharmacist about these questions regarding medications? Pharmacists can be very helpful in understanding the medications you are taking and the reasons for them. If you don't have a lot of quality time to talk with a psychiatrist, I would suggest calling or going in to see your pharmacist.

Please keep in touch. I look forward to hearing from you again and hear how you are doing.

Teresa

Hi , Why didn't the psychiatrist say something to you when you first told him you were going off the meds???? Evidently, he doesn't listen or focus on what you tell him. This could turn into a serious situation. Never, ever wean yourself off meds without first talking to your doctor and if he doesn't "get it" then go to another or the ER. I tried once and thought I was doing it gradually and it backfired on me. Good luck.
Jane

@happyat76

My own opinion is that tapering off more than one medication at the same time would make it hard to know what effect each one is having. The same thing goes for starting multiple meds at the same time.

I'm taking Remeron (Mirtazapine) as an adjunct to Wellbutrin. It is likely to cause drowsiness, as does Clonazepam.

Anxiety disorder is a treatable condition. Is there a reason you don't want to take a medication that's specific to anxiety? Maybe Prozac is sometimes indicated for anxiety, though it's my understanding that it's usually an antidepressant.

Jim

Hi Jim,
What you are saying makes so much sense to me. He wanted me off the Clonazepam because it does interfere with my memory he said. My own family Doctor wanted me to get off of it also. I kind of wish I hadn't gone off the Remeron though as I am not sleeping very well at all. You are correct in saying that it causes drowsiness, which would good for me right now. I go to bed to sleep all wound up with anxiety and so can't sleep. He told me the other day that Prozac is really good for general anxiety disorder. I really honestly don't feel that it is helping me a lot. I wanted to be on something else, but he said no. My depression is pretty good, but my anxiety level is worse. I have to go back to see him in six weeks and perhaps at that time, I will tell him that the Prozac is just not the right med for me. What do you think? Thanks so much for your input.

@happyat76

It takes up to six weeks to know if an antidepressant works, and you should be able to know if it's helping. Side effects show up sooner than that and may indicate that you need to stop taking it and move on to the next. I would tell him that the Remeron was helping, and how it helped. Does the paperwork for Prozac mention its efficacy for anxiety? Remeron is an old medication that's been proven to be safe.

My own recommendation is not to let the doctor say no unless he has a good reason. If we don't agree with our doctors we have to be our own advocates. It's not his body.

My own observations, of course.

Jim

Absolutely. We must be our own advocate and a back and forth relationship with our docs. My doc who recently retired always discussed the best treatment with me. Jane

Hi again Jim, Thanks for your response. I am going to talk to him about the Remeron and also the Prozac. I will not let him dictate to me what I should be taking for my anxiety. I don't think Prozac helps much. It did with the depression though. I will look up what Web MD says about Prozac and take it from there. Thanks so much for all of your help.

I am not sure if I replied to this post. You are correct in saying that the Psychiatrist should have said something to me about going off of all the meds at one time. Like Jim said, how would I know which one was doing what to me? I think perhaps I will try to go to another Dr.

@happyat76 I take Remeron and it is the best sleep aid I have ever taken, and there are only a couple of the newest ones that I have not tried. I am disabled, so I do not have to worry if it leaves me a bit less alert than normal (which is a pretty low level anyway) when most people may be going to work. With the physical issues I have, I need as much restorative sleep as I can get and the remeron gives me 9-10 hours, although that is likely enhanced by the pain medications and benzo I take. If I know I have to get moving a little earlier, I just take it earlier at night and on occasion I have just taken a half.

Thank you so much for your reply. I still had some Remeron, so I started taking 1/2 of one and I am sleeping again. I go see the Dr. again in 5 weeks, so I will talk to him then about renewing the Remeron. I didn't really know much about this drug until I read your post. I didn't know that it was an old med. I have in the past taken Xanax for my panic attacks and it works really fast. I understand though, that it is very habit forming, so I quit using it. I am sorry to hear about your medical issues. I am very fortunate in that I don't really have any major health problems thus far, just the anxiety and depression. I am 76 and so blessed at the moment.